Sibutramin szedésééez kapcsoló-dóan kialakult pszichotikus állapot (esetismertetés)

Translated title of the contribution: Siassociated psychosis (case report)

G. Gazdag, Szabó Zsuzsa

Research output: Contribution to journalArticle

Abstract

Introduction. There are altogether four reported cases in the literature about psychotic episodes associated with sibutramine, which has been registered as an appetite suppressant for 10 years. Objective. Authors review the case of a patient who, after being on sibutramine for three weeks, passed gradually into a psychotic state. Case summary. A 39-year-old white woman started to take sibutramine to lose weight at a dosage of 10mg/day. After taking the pill for two weeks her behavior changed basically, she neglected her tasks and irrealistic thoughts appeared in her mind. Later, she recalled these weeks as if they had been a dream. In two weeks time after spontaneous abrupt of sibutramine intake symptoms disappeared without any treatment. The examination did not reveal organic disturbances or psychiatric illnesses. Discussion. The result of the psychological examination rendered it probable, that the multitude of severe difficulties the patient had experienced in her life before she developed a pathological condition had weakened her psychic defense mechanism, making her vulnerable to the drug's psychosis-inducing properties. The correlation between the symptoms and sibutramine intake according to the Naranjo ADR scale is "probable". Conclusion. On the basis of this case, authors suggest that those persons exposed to increased stress or being vulnerable to psychosis in any other way should take sibutramine with extra caution and under close supervision only.

Original languageHungarian
Pages (from-to)99-102
Number of pages4
JournalNeuropsychopharmacologia Hungarica
Volume10
Issue number2
Publication statusPublished - 2008

Fingerprint

sibutramine
Psychotic Disorders
Substance-Induced Psychoses
Appetite Depressants
Defense Mechanisms
Psychiatry

ASJC Scopus subject areas

  • Neuroscience(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Neuropsychology and Physiological Psychology
  • Clinical Neurology

Cite this

Sibutramin szedésééez kapcsoló-dóan kialakult pszichotikus állapot (esetismertetés). / Gazdag, G.; Zsuzsa, Szabó.

In: Neuropsychopharmacologia Hungarica, Vol. 10, No. 2, 2008, p. 99-102.

Research output: Contribution to journalArticle

@article{85743ae3de0b4595bffb086434339bd0,
title = "Sibutramin szed{\'e}s{\'e}{\'e}ez kapcsol{\'o}-d{\'o}an kialakult pszichotikus {\'a}llapot (esetismertet{\'e}s)",
abstract = "Introduction. There are altogether four reported cases in the literature about psychotic episodes associated with sibutramine, which has been registered as an appetite suppressant for 10 years. Objective. Authors review the case of a patient who, after being on sibutramine for three weeks, passed gradually into a psychotic state. Case summary. A 39-year-old white woman started to take sibutramine to lose weight at a dosage of 10mg/day. After taking the pill for two weeks her behavior changed basically, she neglected her tasks and irrealistic thoughts appeared in her mind. Later, she recalled these weeks as if they had been a dream. In two weeks time after spontaneous abrupt of sibutramine intake symptoms disappeared without any treatment. The examination did not reveal organic disturbances or psychiatric illnesses. Discussion. The result of the psychological examination rendered it probable, that the multitude of severe difficulties the patient had experienced in her life before she developed a pathological condition had weakened her psychic defense mechanism, making her vulnerable to the drug's psychosis-inducing properties. The correlation between the symptoms and sibutramine intake according to the Naranjo ADR scale is {"}probable{"}. Conclusion. On the basis of this case, authors suggest that those persons exposed to increased stress or being vulnerable to psychosis in any other way should take sibutramine with extra caution and under close supervision only.",
keywords = "Appetite suppressant, Psychosis, Sibutramine, Stress, Vulnerability",
author = "G. Gazdag and Szab{\'o} Zsuzsa",
year = "2008",
language = "Hungarian",
volume = "10",
pages = "99--102",
journal = "Neuropsychopharmacologia Hungarica",
issn = "1419-8711",
publisher = "Hungarian Association of Psychopharmacology",
number = "2",

}

TY - JOUR

T1 - Sibutramin szedésééez kapcsoló-dóan kialakult pszichotikus állapot (esetismertetés)

AU - Gazdag, G.

AU - Zsuzsa, Szabó

PY - 2008

Y1 - 2008

N2 - Introduction. There are altogether four reported cases in the literature about psychotic episodes associated with sibutramine, which has been registered as an appetite suppressant for 10 years. Objective. Authors review the case of a patient who, after being on sibutramine for three weeks, passed gradually into a psychotic state. Case summary. A 39-year-old white woman started to take sibutramine to lose weight at a dosage of 10mg/day. After taking the pill for two weeks her behavior changed basically, she neglected her tasks and irrealistic thoughts appeared in her mind. Later, she recalled these weeks as if they had been a dream. In two weeks time after spontaneous abrupt of sibutramine intake symptoms disappeared without any treatment. The examination did not reveal organic disturbances or psychiatric illnesses. Discussion. The result of the psychological examination rendered it probable, that the multitude of severe difficulties the patient had experienced in her life before she developed a pathological condition had weakened her psychic defense mechanism, making her vulnerable to the drug's psychosis-inducing properties. The correlation between the symptoms and sibutramine intake according to the Naranjo ADR scale is "probable". Conclusion. On the basis of this case, authors suggest that those persons exposed to increased stress or being vulnerable to psychosis in any other way should take sibutramine with extra caution and under close supervision only.

AB - Introduction. There are altogether four reported cases in the literature about psychotic episodes associated with sibutramine, which has been registered as an appetite suppressant for 10 years. Objective. Authors review the case of a patient who, after being on sibutramine for three weeks, passed gradually into a psychotic state. Case summary. A 39-year-old white woman started to take sibutramine to lose weight at a dosage of 10mg/day. After taking the pill for two weeks her behavior changed basically, she neglected her tasks and irrealistic thoughts appeared in her mind. Later, she recalled these weeks as if they had been a dream. In two weeks time after spontaneous abrupt of sibutramine intake symptoms disappeared without any treatment. The examination did not reveal organic disturbances or psychiatric illnesses. Discussion. The result of the psychological examination rendered it probable, that the multitude of severe difficulties the patient had experienced in her life before she developed a pathological condition had weakened her psychic defense mechanism, making her vulnerable to the drug's psychosis-inducing properties. The correlation between the symptoms and sibutramine intake according to the Naranjo ADR scale is "probable". Conclusion. On the basis of this case, authors suggest that those persons exposed to increased stress or being vulnerable to psychosis in any other way should take sibutramine with extra caution and under close supervision only.

KW - Appetite suppressant

KW - Psychosis

KW - Sibutramine

KW - Stress

KW - Vulnerability

UR - http://www.scopus.com/inward/record.url?scp=84876171340&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84876171340&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84876171340

VL - 10

SP - 99

EP - 102

JO - Neuropsychopharmacologia Hungarica

JF - Neuropsychopharmacologia Hungarica

SN - 1419-8711

IS - 2

ER -